Is it possible his hormonal therapy is causing a similar problem?

Question:

My brother has been taking testosterone to balance out low testosterone levels. Maybe it is a coincidence, but his behavior has changed a lot since he has been doing it. He has been very angry and kind of a jerk. I have heard of kids taking steroids having problems with anger. Is it possible his hormonal therapy is causing a similar problem?

Answer:

Well I would like to know what age your brother is. If he is using it appropriately and he is in his 40’s, 50’s, 60’s, or beyond, it may be that his dose is too high and it certainly can cause aggression if the dose is way too high. High DHEA can cause a similar type of reaction. Low testosterone can also contribute to poor mood as well. However, if he is young and using it inappropriately then certainly he is probably using higher doses that can be associated with anger. It is very dangerous for young people to be using testosterone and abusing it when they really do not need to use it. So it is something if he is young he should really be counseled to stop using it inappropriately because the side effects of that can be quite dangerous.